Health
Health

Henna Tattoo Causes Severe Burns For 3-Year-Old

| by Emily Smith

British mother Shabana Murray has warned others against getting black henna tattoos, after her 3-year-old son received one that landed him in the hospital’s burn unit.

Murray and her son were on holiday in Marbella, Spain, when Ellis Burke reacted badly to the henna tattoo he received. His arm began to blister, and anti-allergy medicine only irritated the wound.

“As soon as he had it done it started to react,” Murray said. “We washed his arm in the sea but it made no difference.”

After returning home to Oldham, Burke had a high fever and began to vomit. When he suddenly began to struggle for breath one morning after waking up, his concerned parents called an ambulance and delivered him to the hospital.

After being treated, Burke returned once more to the hospital – this time to Oldham’s Integrated Care Center, where he was diagnosed with severe toxic shock. He was then sent to the children’s burns unit in Manchester for urgent care.

According to Murray, the incident was a “terrible ordeal” for her son. She also warned against receiving a henna tattoo, which contains the chemical compound para-phenylendiamine and occasionally petrol.

Murray added that she never imagined something so dangerous could have happened from a simple henna tattoo, especially since her oldest son had received them many times in the past.

According to Murray, the use of those toxic chemicals is banned in the United Kingdom.

Photo Credit: Oldham Chronicle

Sources: Oldham Chronicle, Express